MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; REUSABLE BIOPSY

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; REUSABLE BIOPSY
Model Number E4115
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a breast biopsy procedure, the device allegedly took samples from the wrong quadrant.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 12/2040).
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history review and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the device was returned for evaluation.The encor enspire breast biopsy system was visually inspected upon receipt and was found to be in good physical condition.Also, it was found that the tray and both side panels had chipping of the paint/scratches, the monitor was missing the upper right edge of the front bezel, 10-terminal standby switch was worn and tub tubing was discolored.Furthermore, outdated odor filter was found.There are loose cable clips on the ebox and the system software version 1.07 and control module version 1.34.The device was functionally tested and failed the solenoid vacuum test as the rinse pin was intermittently sticking and not extending into the yoke to pinch off the vacuum tubing in the cassette and the vent solenoid plunger tip was sticking and not extending into the yoke.Also, the rinse pivot is scratched and interfering with the movement of the vacuum solenoid.The pivot bushings for the rinse, vent, vacuum solenoids are worn, plunger tips for the rinse, vent, vacuum solenoids are swollen and show signs of saline residue and scratches were identified during evaluation.During reassembly, it was discovered that the riser tube is sticking when it is raised and lowered.The plastic sleeve inside the riser tube was causing it to stick.The right front locking caster is squeaking when in motion.No other anomalies were identified.Therefore, the investigation is determined to be unconfirmed for the reported device is taking samples from the wrong quadrant.The investigation is determined to be confirmed for the identified not extending into the yoke to pinch off the vacuum tubing in the cassette.The investigation is determined to be confirmed for the identified riser tube is sticking when it is raised and lowered.The root cause for the reported device is taking samples from the wrong quadrant cannot be determined as the problem cannot be reproduced.The root cause for the identified not extending into the yoke to pinch off the vacuum tubing in the cassette is determined to be rinse pin was intermittently sticking and the vent solenoid plunger tip sticking.The pivot bushings for the rinse, vent, vacuum solenoids are worn.The root cause for the identified riser tube is sticking when it is raised and lowered was determined to be plastic sleeve inside the riser tube was causing it to stick.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 12/2040), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ENCOR ENSPIRE SYSTEM
Common Device Name
REUSABLE BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15291368
Report Number2020394-2022-00683
Device Sequence Number20617717
Product Code KNW
UDI-Device Identifier00801741086113
UDI-Public(01)00801741086113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE4115
Device Catalogue NumberE4115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown